Reversal Reaction to Hansen's Disease

May 2005 | Volume 1 | Issue 1 | Original Article | 70 | Copyright © 2005

Ming H. Jin, MD; Arash Kimyai-Asadi, MD and William R. Lewis. MD

Abstract

A 25-year-old man with a history of mid-borderline (BB) Hansen's disease developing a reversal reaction after starting dapsone and rifampin therapy is presented. His clinical features included erythematous, edematous plaques and peripheral neuropathy. Reversal reactions are caused immunologically by enhanced cell-mediated (Th-1) immunity to Mycobacterium leprae, resulting in inflammation of infected tissues, such as skin and nerves. Acute neuritis can lead to permanent nerve damage and necessitate prompt treatment with prednisone and/or clofazamine.

Purchase Original Article

Purchase a single fully formatted PDF of the original manuscript as it was published in the JDD.

Download the original manuscript as it was published in the JDD.

Contact a member of the JDD Sales Team to request a quote or purchase bulk reprints, e-prints or international translation requests.

To get access to JDD's full-text articles and archives, upgrade here.

Save an unformatted copy of this article for on-screen viewing.

Print the full-text of article as it appears on the JDD site.

→ proceed | ↑ close

Related Articles